Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

to think Levothyroxine is making me hyper?

(14 Posts)
NannyMcfanny Sun 25-Oct-15 00:21:47

In August I was told I have Hypothyroidism, my TSH was 11.8 and put on 50mg of Levo. 6 weeks later my blood results came back as 2.5. Is this quite a rapid change?
Anyway I was told to carry on with the Levo and have my bloods done in 3 months.
Since Wednesday night I've not been able to sleep, my heart rate goes up suddenly, I feel jittery, I've had headaches that painkillers don't help, I suddenly get hot and sweaty and my bowel activity ha increased (sorry)! I feel wired! Anyone know much? I'm going to Gp on Monday but tempted to not take a tablet in the morning. TIA

chipsandpeas Sun 25-Oct-15 00:30:11

Sounds like u are on too high a dose

Rather than not taking the tablet tomorrow maybe just take half

NannyMcfanny Sun 25-Oct-15 00:37:22

I did think that.
The change was so sudden though, one day I felt hypo, the next I'm like this.

PeppasNanna Sun 25-Oct-15 00:42:09

Request blood tests.
After dd was born no one would listen or advise me about reducing the thyroxine. By the 3rd week i thought i was going to have a heart attack!

nameinlights Sun 25-Oct-15 00:58:33

I wouldn't cut it down until you've seen your gp. They may want to send you for a blood test and if you change your dose it might affect your results.

Shakshuka Sun 25-Oct-15 01:03:44

That is a very rapid and dramatic change.

You probably are over medicated. Ask for blood test asap and to be referred to an endocrinologist until you're stable.

NannyMcfanny Sun 25-Oct-15 01:07:09

Thanks, it seemed like a rapid change to me.
I can't have another night like this, I will half the dose for tomorrow, one day can't make that much difference surely?!
I do feel like I'm about to have a heart attack!

MarkRuffaloCrumble Sun 25-Oct-15 01:25:37

Do you have Hashimotos Thyroiditis? That starts with fluctuations, levels go up and down swinging between over and under active, until usually it ends up under active for good, which is shit, but at least you know where you are with that!

Hope it settles soon x

MarkRuffaloCrumble Sun 25-Oct-15 01:28:43

I'm sure taking none/half tomorrow won't change your levels too much. The half-life of thyroxine is quite long I think, so it has a cumulative effect and one day shouldn't make a difference.

Saying that, I do notice if I forget to take mine for one or two days, but Drs tell me I shouldn't notice it!

Oldsu Sun 25-Oct-15 01:37:38

On another note make sure you get an medical exemption card which you are entitled to if on thyroxin you need to fill out a FP92A form

Shakshuka Sun 25-Oct-15 01:54:11

It won't make much difference taking a half tomorrow. But do get your bloods tested as soon as you can. Ask them to test T3 and T4 as well to get a better idea what's going on.

NannyMcfanny Sun 25-Oct-15 01:22:52

Didn't say if it was Hashimito's but my Tpo antibodies were over 60 a couple of weeks ago.

I have an exemption card, thanks.

I'm getting a call on Monday, I have a feeling I'm going to be met with a brick wall, the Dr that just out everything down ti depression and anxiety.

NannyMcfanny Sun 25-Oct-15 01:24:18

Sorry about bad spelling.

CountBeculaMumsnet (MNHQ) Sun 25-Oct-15 12:38:16

Hi all - we're going to pop this to General Health for the OP.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: